Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Chilblaines

PhillyCeePhillyCee Posts: 35
edited 13. Apr 2011, 10:38 in Living with Arthritis archive
Hi,

can anybody help. I get chilblanes on my finger tips as a side effect of Enbrel. Anybody got any suggestions?

Thanks.x

Comments

  • skezierskezier Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Philly,

    Oh they are so horrid eh? Get them all the time but not from drug I just have really bad circulation.

    Not sure what your asking flower.... I don't know much about enbrel and its side effects so can't help there but the chilblains I do know a few things that can help.

    I wonder though have you been checked out for things like raynaud's? I have it as a secondary to acrocyanosis and between them they play havoc with my body through pooling and refusing to allow blood in and out of the limb, hence the chilblains.

    I have drug intervention every 4 months and that helps but in between things like snowfire, burn cream if they rupture and trying to keep them warm and at a constant temperature can help.

    Mine never itch they throb and swell and hurt so not sure what you can do it they itch.

    I did get some help from the deep heat type gels that work by bringing in extra blood to the site they have been applied to but most of all please mention it to your rumo cus it might be a sign of Raynard's?

    Hope they soon go and the warmer weather makes mine less ambitious and so hope it will arrive soon. nice to meet you,. Cris x
    g045.gifg045.gifg045.gif
  • PhillyCeePhillyCee Posts: 35
    edited 30. Nov -1, 00:00
    Hi Chris,

    thanks for your reply. Chilblains are horrible things....I don't get the itch but the throb, the swelling and the pain. I tried balmosa but didn't seem to do anything. I will pick up some snowfire and hope for the best.

    I saw the consultant on Wednesday and she has done tests for Raynauds but seems certain it's the Enbrel.

    Thanks for the advice, will give it a go and hope for good weather.


    Good to chat. Stay well

    Phillyxx
  • frogmortonfrogmorton Posts: 26,002 ✭✭✭
    edited 30. Nov -1, 00:00
    No advice Philly just some sympathy - only had those on me feet as a child :sad:

    Poor you....glad you are being checked out for the raynaulds though...always wise.

    Good luck

    Love

    toni xx
    Love

    Toni xxx
  • skezierskezier Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Philly,
    Sorry you also have the throbbing type... don't they hurt?!

    Plenty of room in your shoes and I was given the most wonderful thermal socks... they are so soft and really help to keep the feet a bit more comfortable.

    I get them on the tops of my legs and they are useless to try and keep warm....

    Mine last for ever, well they go when I get the drip they give me every 4 months... Philly its horrible but it don't half help so if it comes up as Raynard's it might be worth asking about either the iloprost infusions or tablets ....

    I don't know how you can get rid of them but i do know about keeping them 'happier and its bit socks to stop rubbing and if they rupture go see the practice nurse flowr.

    So hope it will all stop for you soon. Try and keep your feet warm and at a constant temperature if they are on your feet.... hands the same but ones on the body are just evil :wink: leaving you a cyber ((( ))) and a hope it soon goes away for you. Cris xx
    g045.gifg045.gifg045.gif
  • PhillyCeePhillyCee Posts: 35
    edited 30. Nov -1, 00:00
    Hi Toni,

    sorry it's taken me so long to reply. Beena bit mad. Appreciate the sympathy, shame my consultant didn't seem as bothered. She told me that I'm just going to have to cope with it basically.

    But nevermind, I'll get there.. Glad to gear yo're not suffering with them anymore.

    Speak soon.

    Be well.

    Phillyxxx
  • PhillyCeePhillyCee Posts: 35
    edited 30. Nov -1, 00:00
    Hi Chris,

    sorry it's taken so long getting back to you. Thanks for the reply. I don't think mine are related to the weather, the GP says they are because of the meds.... I guess it's the chilblaines or the arthritis. Spoilt for choice,lucky me...lol

    Problem with them being on my fingers is the lack of grip and general use of my hands. Seem to be pretty constant at the minute. The consultant has put me on Leflunamide along with the Enbrel but nothing for the chilblaines.

    I'm glad to hear the infusion helps you but sorry to hear it's unpleasant.Chin up at least your getting some help.

    Hope you are well and feeling good.

    Great speaking to you,speak soon.

    Be well.

    Phillyxxx
  • skezierskezier Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Philly,

    glad to see you again flower.

    Oh the finger ones, much nastier in a lot of ways. The loss of grip I also have, I don't feel the ends too well so actually get burned quite a lot.... Its in my case as much to do with the pa as the circulation things.

    I wonder if you ask them out right if they would help with your circulation side of things? Might be worth asking flower.

    mine is effecting all of me so i am lucky as its kinda a priority but it wasn't until I was 40..... mind the advances weren't there and they did try now and then with tablets and creams.

    If you can improve the circulation via heat it can hep ... I do use the snowfire and the deep heat type stuff to get the blood in there more. Philly its a problem flower and like me I think the bones are messing your grip as well.

    hang in there flowr and keep in touch cus this lot care. ((( ))) and a hope Cris xx
    g045.gifg045.gifg045.gif
Sign In or Register to comment.